MAUDE Adverse Event Report: CONMED CORPORATION VCARE,SMALL (31MM) CUP

CONMED CORPORATION VCARE,SMALL (31MM) CUP
Catalog Number 60-6085-200
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility discarded the reported device.The packaging of this reported device was returned label verification was complete.An unused lot sample was returned in its original unopened packaging.This device was evaluated by way of visual inspection and no defects were observed.Generic functional testing was conducted by applying moderate force by hand to the handle, vcare balloon and cervical cup.Detachment of any component was not observed.This complaint of component detachment was unable to be verified with the returned lot sample.A two-year review of complaint history revealed twenty-five similar complaints have been reported.Of these said twenty-five complaints, sixteen of them were confirmed.In that same time frame, (b)(4) units have been sold worldwide.A review of the manufacturing documents from the device history record has verified the lot devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.A risk analysis was performed and found this failure mode and occurrence level to be consistent with current risk documents.An investigation has been opened to address this issue and determine if corrective and/or preventive actions are required.The instructions for use advises: -prior to removal of the device, ensure the locking mechanism is released via the thumbscrew and swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.-do not use excessive force upon device removal to avoid traumatizing the vaginal canal and/or component detachment.-vaginal delivery of a large uterus may result in patient injury.Methods should be used to reduce the size of the uterus prior to removal through the vaginal canal.-upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure that the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.-there are 5 parts/components to the vcare cervical elevator retractor.These are: 1) the balloon; 2) the forward "cervical" cup; 3) the back or vaginal cup; 4) the locking assembly with thumbscrew; 5) the metal shaft and handle with balloon inflation valve.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported item 60-6085-200 v-care "fell off inside the patient" during a laparoscopic hysterectomy and had to be retrieved by scope.The part that fell off was described as the "enlarged circle part with the letter s on it".Additional information was acquired and this malfunction took place at the end of the procedure when the uterus was being removed vaginally.The forward cup was not sutured to the cervix.The procedure was completed, however this incident caused a twenty-minute delay.No patient injury was reported.This report is raised on the basis of a device malfunction with potential for injury if it were to recur.

Brand Name
VCARE,SMALL (31MM) CUP
Common Device Name
VCARE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6716782
Report Number1320894-2017-00147
Device Sequence Number1760702
Product Code LKF
UDI-Device Identifier20653405061790
UDI-Public(01)20653405061790(17)180531(30)8(10)201605311
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2018
Device Catalogue Number60-6085-200
Device Lot Number201605311
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/17/2017
Patient Sequence Number1